Hi, please help! I am 28 years old, and gave birth 6 weeks ago to beautiful baby girl. During my pregnancy I suffered with polymorphic eruption in pregnancy aka puppp! It was very severe!!! However resolved when I gave birth only to return 4 weeks later! But why????!!!! I am breast feeding exclusively, the hives break out all over my body (arms, legs, back, chest, abdo, neck). It is not as severe as when I was pregnant and the pattern of eruption is different in that now it occurs every night at about 6pm and continues throughout the night but more or less disappears by morning and doesn't bother me during the day! But evening nighttime it is so incredibly itchy, its near impossible to resist scratching! I've seen my gp who doesn't know why it has come back or how long it will last! I haven't changed anything or do anything different. I'm desperate to know what's causing it and to make it stop!!! I've had lots of different antihistamines which don't seem to make a difference! Also steroid cream doesn't really help and I do not really like to use this whilst breast feeding! My feelings are that it is hormone related, in which case what can I do about it?I don't want to stop breastfeeding! Will going back on the pill help? I just don't know! Please help!!!!!!!
The symptoms are suggestive of hives or urticaria. Hives (medically known as urticaria) are red, itchy, raised areas of skin that appear in varying shapes and sizes. They have a tendency to change size rapidly and to move around, disappearing in one place and reappearing in other places, often in a matter of hours. Mostly they are idiopathic but can be due to an allergic reaction also.
You can take non-sedating antihistamines such as Cetirizine or Loratadine(Claritin) when the rash appears. Short courses of oral cortisone or steroids are taken for short periods (one to three days) to settle more severe symptoms. You may take Vitamin C along with the prescribed treatment. Vitamin C is a general anti-allergy supplement. Also apply calamine lotion and a mild steroid cream like dermacort on the rash.
If the symptoms persist then get an evaluation done from a dermatologist.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.